Ca 125: Hi ladies , sat waiting for next lot of... - My Ovacome

My Ovacome

16,034 members18,621 posts

Ca 125

Manchesterlady profile image
13 Replies

Hi ladies , sat waiting for next lot of chemo after surgery, had blood s done , my Ca125 has gone from 36 after surgery and first three sessions of chemo , to 136 today , how can this be ? There was no evidence of disease after surgery , I’m so worried that it’s back already, and it’s only been five weeks . Thanks .

13 Replies
sticky3006 profile image
sticky3006

Ca125 often rises after surgery due to inflammation which hasn't yet settled. Mine rose too but then dropped again after chemo no. 4. Try not to panic (although not easy) as it will probably drop down again. xx

Janet235 profile image
Janet235

Did you pick up on and read RonLitber 's post of 3 days ago. She posted an article which explains about the CA125? Worth reading .

I am sure you have nothing to worry about, so many other factors can raise it... and everybody is different. My lowest ever was in the 200's so i never got back to anything like a normal score... it's more about your symptoms and how you feel.

You have done so well ( you were a nervous wreck at the beginning of this unwanted journey I remember!)

Truck on...

Love Janet 🌈

Manchesterlady profile image
Manchesterlady in reply to Janet235

Hi Janet, you are so right , I couldn’t see my way through this lot , it amazes me how everyone copes with all the stress and worry , this site has been a god send to me , everyone is so kind and helpful, even when they are going through tough times themselves, I am truly grateful xxx

lesleysage profile image
lesleysage

Hi,

After the first op, all much lower as would hope, but 18 months later after the second with the Greek Professor in London we all talk of, it shot from its pre-op of 110 to 256. My GP was beside himself with concern for me so delved into academic papers and found several which stated this was a pattern in some people due to inflammation. That 256 of mine in March 2013, just one month after the op., is the highest it has been. Mine gradually lowered over that first post-op year and has now been between 8 and 15 for the last four years. Our fingers are still tightly crossed....

Fingers crossed too for yours to lower and keep there.

Warmest wishes, Lesley

Lily-Anne profile image
Lily-Anne

Which chemo are you on? Are you having CA monitoring every three weeks? Have you asked for HE4?

You’re doing great with the treatment 🤗

LA xx

Manchesterlady profile image
Manchesterlady in reply to Lily-Anne

Hi LA thanks for your reply . I’m on carboplatin only , CA checked every three weeks . What’s HE 4

How are you ?xxxx

grammeejill profile image
grammeejill

Lily-Anne asked the question I was going to ask. What chemo is involved with your treatments? A few cause numbers to rise for several treatments before it starts going down. Doxil/Caelex is one. Don't worry. Any information can affect numbers, too. Hugs! Jill

Maus123 profile image
Maus123

Hi Sheila. The Ca125 rising freaks me out as well. But: What does your oncologist suggest? Is he concerned? If not, then you can feel re-assured that it's nothing to worry about right now.

Hopefully it is just a normal fluctuation and will drop on its own, and you can concentrate on the chemo for now. If it really doesn't drop though, you should still have a scan scheduled after chemo, which would pick up any possible cause for concern.

Fingers crossed for your remaining treatment. Maus

Manchesterlady profile image
Manchesterlady in reply to Maus123

Hi Maus

Prof not concerned he said numbers rise after surgery, having a scan after third treatment, just when I thought I could relax for a bit , must be very aggressive if it’s back after five weeks .

Love Sheila xx

Maus123 profile image
Maus123 in reply to Manchesterlady

Ah that's good though, if he's not worried. Then you can relax. Let nobody say this disease is boring, though.. urgh ;-/. xx. Maus

Cropcrop profile image
Cropcrop

Hi lovely, you’re still only a month post op, there possibly will still be some inflammation and that can cause the CA125 reading to rise, there are lots of other factors like infections that can affect the reading, it’s very common to get UTI’s both post op and during chemo could there still be a little bit of infection there?. If the prof isn’t concerned I really wouldn’t be either, easy said I know. Give it a little more time and if the reading is still a little raised next time ask if there could be an underlying cause other than the cancer.

Good luck with the chemo, big hugs ❤️Xx Jane

Manchesterlady profile image
Manchesterlady in reply to Cropcrop

Thanks Jane , just when I thought thing were picking up , does the worry never end , tired out from yesterday xxx

Cropcrop profile image
Cropcrop in reply to Manchesterlady

It really never fully goes away, we just get better at living with it. You’ve had a little glitch but the prof isn’t worried and he’s the man who knows so try to take comfort from that. It’s always tiring at clinic times, it’s the waiting for results that’s really tiring together with sitting about and waiting for appointments and we’re always anxious when we go to Christies, I know I always am. Hope you feel a little brighter soon lovely, you can do this and we’re all here for you ❤️Xx Jane

You may also like...